Duke Mathematical Journal

Asymmetric four-dimensional manifolds

Slawomir Kwasik and Pierre Vogel

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J. Volume 53, Number 3 (1986), 759-764.

Dates
First available: 20 February 2004

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1077305199

Mathematical Reviews number (MathSciNet)
MR860670

Zentralblatt MATH identifier
0669.57022

Digital Object Identifier
doi:10.1215/S0012-7094-86-05341-X

Subjects
Primary: 57S17: Finite transformation groups
Secondary: 57N13: Topology of $E^4$ , $4$-manifolds [See also 14Jxx, 32Jxx] 57S25: Groups acting on specific manifolds

Citation

Kwasik, Slawomir; Vogel, Pierre. Asymmetric four-dimensional manifolds. Duke Mathematical Journal 53 (1986), no. 3, 759--764. doi:10.1215/S0012-7094-86-05341-X. http://projecteuclid.org/euclid.dmj/1077305199.


Export citation

References

  • [1] E. Bloomberg, Manifolds with no periodic homeomorphisms, Trans. Amer. Math. Soc. 202 (1975), 67–78.
  • [2] G. Bredon, Introduction to compact transformation groups, Academic Press, New York, 1972.
  • [3] W. Browder and W. C. Hsiang, Some problems on homotopy theory manifolds and transformation groups, Algebraic and geometric topology (Proc. Sympos. Pure Math., Stanford Univ., Stanford, Calif., 1976), Part 2, Proc. Sympos. Pure Math., XXXII, Amer. Math. Soc., Providence, R.I., 1978, pp. 251–267.
  • [4] P. E. Conner and F. Raymond, Deforming homotopy equivalences to homeomorphisms in aspherical manifolds, Bull. Amer. Math. Soc. 83 (1977), no. 1, 36–85.
  • [5] P. E. Conner, F. Raymond, and P. Weinberger, Manifolds with no periodic maps, Proceedings of the Second Conference on Compact Transformation Groups (Univ. Massachusetts, Amherst, Mass., 1971), Part II, Springer, Berlin, 1972, 81–108. Lecture Notes in Math., Vol. 299.
  • [6] A. Durfee and L. Kauffman, Periodicity of branched cyclic covers, Math. Ann. 218 (1975), no. 2, 157–174.
  • [7] M. Freedman, The topology of four-dimensional manifolds, J. Differential Geom. 17 (1982), no. 3, 357–453.
  • [8] R. Kirby and L. Siebenmann, Normal bundles for codimension $2$ locally flat imbeddings, Geometric topology (Proc. Conf., Park City, Utah, 1974), Springer, Berlin, 1975, 310–324. Lecture Notes in Math., Vol. 438.
  • [9] R. Kirby and L. Siebenmann, Foundational essays on topological manifolds, smoothings, and triangulations, Princeton University Press, Princeton, N.J., 1977.
  • [10] J. M. Kister, Microbundles are fibre bundles, Ann. of Math. (2) 80 (1964), 190–199.
  • [11] H. Kneser, Die Deformationssätze der einfach zusammenhängende Flächen, Math. Z. 25 (1926), 362–372.
  • [12] F. Raymond and J. L. Tollefson, Closed $3$-manifolds with no periodic maps, Trans. Amer. Math. Soc. 221 (1976), no. 2, 403–418, (see correction in Trans. Amer. Math. Soc. 272 (1982), 803–807).
  • [13] C. Rourke and B. Sanderson, On topological neighbourhoods, Compositio Math. 22 (1970), 387–424.
  • [14] R. Schultz, Problem Session, Proceedings of the Northwestern Homotopy Theory Conference, Contemporary Mathematics, vol. 19, Amer. Math. Soc., Providence, R. I., 1983.
  • [15] L. Siebenmann, On vanishing of the Rohlin invariant and nonfinitely amphicheiral homology $3$-spheres, Topology Symposium, Siegen 1979 (Proc. Sympos., Univ. Siegen, Siegen, 1979), Lecture Notes in Math., vol. 788, Springer, Berlin, 1980, pp. 172–222.